Alert archive / New York / Wind Advisories in 2006

Wind Advisory 7, NWS New York, NY

February 16, 20069 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Feb 16, 2006, 3:41 PM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Feb 17, 2006, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 3:41 PM EST (20:41 UTC)
In effect from
Feb 17, 2006, 9:00 AM EST
Expired
Feb 17, 2006, 4:02 AM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 162041
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
341 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION ON FRIDAY...

.A LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES THROUGH THE GREAT
LAKES REGION TONIGHT...AND THEN UP THE SAINT LAWRENCE RIVER VALLEY
ON FRIDAY. AN ASSOCIATED COLD FRONT WILL APPROACH THE REGION LATE
TONIGHT AND FRIDAY MORNING...AND WILL TRAVERSE THE AREA FRIDAY
AFTERNOON.

CTZ005>012-NJZ002>006-011-NYZ067>081-170445-
/O.NEW.KOKX.WI.Y.0007.060217T1400Z-060217T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
341 PM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY. 

THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND A STRONG LOW
LEVEL JET WILL RESULT IN SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH IN THE MORNING. AFTER A BRIEF LULL EARLY IN THE
AFTERNOON AS THE COLD FRONT SWINGS THROUGH...THE WINDS WILL TURN
WEST AND ONCE AGAIN INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
FOR THE MID AND LATE AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KOKX 170439
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1139 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION ON FRIDAY...

.A LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES THROUGH THE
EASTERN GREAT LAKES REGION OVERNIGHT. AS THIS LOW TRACKS UP
THROUGH THE SAINT LAWRENCE RIVER VALLEY DURING FRIDAY...IT WILL
SWING A COLD FRONT THROUGH THE TRI-STATE REGION.

CTZ005>012-NJZ002>006-011-NYZ067>081-171200-
/O.CON.KOKX.WI.Y.0007.060217T1400Z-060217T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1139 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY. 

THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND A STRONG
LOW LEVEL JET WILL RESULT IN SOUTHERLY WINDS OF 20 TO 30 MPH WITH
GUSTS 40 TO 50 MPH DURING FRIDAY MORNING. THESE WINDS WILL SHIFT
TO THE WEST THEN NORTHWEST AS THE COLD FRONT MOVES THROUGH.
SUSTAINED WINDS ARE STILL EXPECTED TO RANGE BETWEEN 20 AND 30 MPH
WITH GUSTS 40 TO 50 MPH IN THE WAKE OF THIS FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 170902
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
402 AM EST FRI FEB 17 2006

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION TODAY...

.A LOW PRESSURE SYSTEM WILL STRENGTHEN AS IT MOVES INTO SOUTHERN
QUEBEC TODAY. ITS ATTENDANT COLD FRONT WILL SWEEP THROUGH OUR AREA
EARLY THIS AFTERNOON.

CTZ005>012-NJZ002>006-011-NYZ067>081-171715-
/O.UPG.KOKX.WI.Y.0007.060217T1400Z-060217T2300Z/
/O.NEW.KOKX.HW.W.0002.060217T1500Z-060217T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
402 AM EST FRI FEB 17 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL BE
FELT THROUGH THE MID MORNING ACROSS THE TRI-STATE AREA AHEAD OF A
POTENT COLD FRONT. HOWEVER...THERE WILL BE A WINDOW OF OPPORTUNITY
FOR DAMAGING WIND GUSTS ON THE ORDER OF 50 TO 60 MPH ALONG AND
JUST BEHIND THE FRONT...WHICH WILL CROSS THE REGION FROM WEST TO
EAST EARLY THIS AFTERNOON. THE BEST CHANCE FOR DAMAGING WINDS WILL
BE THIS AFTERNOON...BUT SHOWERS AHEAD OF THE FRONT LATE THIS
MORNING MAY ALSO CAUSE WIND GUSTS TO APPROACH 60 MPH. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...POWER OUTAGES...AS
WELL AS DOWNED TREES. LOOSE BRICKS AND SCAFFOLDING COULD FALL AS
WINDS ACCELERATE BETWEEN CITY BUILDINGS. DRIVING HIGH PROFILE
VEHICLES COULD BECOME ESPECIALLY DIFFICULT...ESPECIALLY ON
BRIDGES.

$$

MLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:15 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 16, 3:15 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE
NATIONAL WEATHER SERVICE UPTON NY
315 PM EST THU FEB 16 2006

.NEAR TERM (TONIGHT THROUGH FRIDAY)...
HIGH PRES RIDGE OFFSHORE CONTINUES TO MOVE EAST TONIGHT...AND CLOUDS
WILL BE INCREASING AHEAD OF COLD FRONT CURRENTLY OVER THE MIDWEST.
VIGOROUS TROUGH WITH STRONG SHORTWAVE ALSO EDGES CLOSER AND WILL BE
IN THE WESTERN PORTIONS OF CWA BY DAYBREAK.

WITH SOUTHERLY FLOW AND WAA...MIN TEMPS TONIGHT REMAIN A GOOD 15
DEGREES ABOVE THE SEASONAL AVERAGE. WILL ONCE AGAIN SEE PATCHY FOG
DEVELOPING LATE TONIGHT AS WARM AIR OVERRIDES SNOW PACK.

STRONG COLD FRONT APPROACHES BY MID-DAY FRI. THOUGH FRONT SHOULD
PASS ACROSS THE AREA RELATIVELY DRY (ONLY 0.10-0.20 QPF IN SHOWERS
IS EXPECTED)...THE MAIN ISSUE WILL BE WINDS AND DRASTIC TEMPERATURE
DROP. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT WILL ALLOW TEMPS TO
ONCE AGAIN CLIMB INTO THE LOW-MID 50S THROUGHOUT THE CWA. CURRENT
FCST SOUNDINGS SHOW A 50-60 KT JET AT ABOUT 950 MB...AND WITH
GRADIENT TIGHTENING...WILL SEE SUSTAINED WINDS OF 25-35 MPH WITH
45-50 MPH GUSTS. STRONGER WINDS MAY BE POSSIBLE LATER IN THE DAY
AFTER THE PASSAGE OF THE COLD FRONT WITH STRONG CAA...BUT WINDS JET
AT 950 MB DROPS OFF TO AROUND 30 KTS. SO WILL GO WITH WIND ADVISORY
FOR THE WHOLE DAY. LOOKED AT CONVECTIVE PARAMETERS FOR POSSIBILITY
OF THUNDER...AND HAVE DECIDED TO HOLD OFF FOR NOW. SFC DEWPOINTS
ONLY IN THE 30S TO NEAR 40 AND HAVE NOT FOUND SUFFICIENT REASON TO
MENTION IN FCST. BUT CANNOT RULE OUT A RUMBLE OF THUNDER OR TWO WITH
SHOWERS AHEAD OF THE FRONT. COLD FRONT WILL PUSH ACROSS THE AREA
FROM ABOUT 20-22Z AND AFOREMENTIONED CAA WILL OVERSPREAD THE AREA.

HAVE THOUGHT ABOUT POSSIBILITY OF FLASH FREEZE DUE TO RAINFALL AND
MELTING SNOW COMBINED WITH FALLING TEMPS...BUT HOURLY TEMP PROFILE
SHOWS TEMPS DROPPING BELOW FREEZING OVER A PERIOD OF ABOUT 6
HOURS...WHICH WOULD NOT SUPPORT A FLASH FREEZE. REGARDLESS...
TRAVEL MAY BECOME TREACHEROUS LATE IN THE RUSH HOUR AND TOWARDS THE
EVENING AS TEMPS APPROACH FREEZING.
&&

.SHORT TERM (FRIDAY NIGHT THROUGH SATURDAY NIGHT)...
SKIES GRADUALLY CLEAR OUT FRI NIGHT...AND TEMPS DROP INTO THE 20S
ACROSS NYC AND INTO THE TEENS ELSEWHERE. WINDS WILL BE TOO BRISK TO
SUPPORT RADIATIONAL COOLING...SO COLD TEMPS WILL BE DUE TO CAA.

A BACK-DOOR COLD FRONT THEN DROPS ACROSS THE AREA EARLY SAT...
BRINGING A REINFORCING SHOT OF COLD AIR TO THE AREA FOR SAT AND SAT
NIGHT. HAVE SIDED WITH COOLER NAM MOS NUMBERS...AND DROPPED BY 3
DEGREES. TEMPS CURRENTLY IN THE TEENS ACROSS CENTRAL PLAINS BEHIND
THE COLD FRONT...SO FEEL A COLDER SOLUTION IS JUSTIFIED. LOWS SAT
NIGHT GENERALLY IN THE TEENS ACROSS NYC...BUT WITH LIGHTER WINDS
(GENERALLY AROUND 10 MPH) AND MAINLY CLEAR SKIES...STRONG
RADIATIONAL COOLING WILL BE POSSIBLE. WIND CHILLS IN THE SINGLE
DIGITS WILL ALSO BE POSSIBLE...WITH SUBZERO WIND CHILLS OUTSIDE OF
THE CITY.
&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
MEAN UPPER TROUGH AND SFC HIGH PRES WILL GRADUALLY PUSH ACROSS THE
AREA ON SUN...AND BRISK NW FLOW WILL KEEP MAX TEMPS RUNNING 10-15
DEGREES BELOW NORMAL. UNDER CLEAR SKIES AND LIGHT WINDS SUN
NIGHT...STRONG RADIATIONAL COOLING WILL BE EXPECTED IN FAVORED
LOCATIONS. COMBINED WITH REMAINING SNOW PACK...MIN TEMPS SUN NIGHT
COULD DROP TO 10-15 ACROSS LWR HUDSON VALLEY...INTERIOR CT AND
EASTERN LONG ISLAND. A WEAK SHORTWAVE EMBEDDED IN THE UPPER FLOW
WILL MOVE ACROSS THE AREA ON MON...POSSIBLY TOUCHING OFF A FEW
SHOWERS AND RETURNING TEMPS BACK CLOSER TO NORMAL. A MORE ZONAL FLOW
WILL SET UP AS WELL...HELPING TO SUPPRESS LOW PRES OVER THE
SOUTHEAST AND PUSHING IT OFFSHORE. A SERIES OF WEAK SHORTWAVES
PASSING THROUGH THE AREA WILL KEEP SLIGHT CHANCE TO CHANCE RAIN/SNOW
SHOWERS IN THE FCST THROUGH THE MIDDLE OF THE WEEK.
OTHERWISE...TEMPS WARM BACK TO NEAR AND SLIGHTLY ABOVE NORMAL AS
HIGH PRES THEN BUILDS INTO THE SOUTHEAST...KEEPING A W-SW FLOW OVER
THE CWA.
&&

.AVIATION...
TODAY...EXPECT VFR CIGS AND VSBYS. TONIGHT...CIGS WILL REMAIN MOSTLY
VFR...WITH SOME MVFR POSSIBLE TOWARD 12Z FRIDAY.

MAIN THREAT TO AVIATION COMMUNITY WILL BE WIND SHEAR (STARTING 6-8Z)
AS A LOW LEVEL JET INCREASES. COULD SEE WIND SPEEDS AROUND 55KT AT
2000 FT. AT THE SURFACE...WE COULD SEE STRONG SURFACE WIND GUSTS UP
TO 40 KT IMMEDIATELY FOLLOWING COLD FRONTAL PASSAGE (MAINLY FRIDAY
AFTERNOON).
&&

.MARINE...
LOW PRESSURE WILL MOVE NORTHEASTWARD THROUGH THE EASTERN GREAT LAKES
TONIGHT...DRAGGING A POTENT COLD FRONT INTO EASTERN PA BY DAYBREAK
FRIDAY. WINDS AND SEAS WILL INCREASE TO SCA LATE TONIGHT AS THE
PRESSURE GRADIENT AHEAD OF THE COLD FRONT TIGHTENS. COLD FRONT WILL
CROSS THE WATERS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS
ON FRIDAY. A 50+ KT LLJ WILL HELP TO BRING A BURST OF STRONG
SOUTHERLY WINDS JUST AHEAD OF THE FRONT AND THEN STRONG NW WINDS ON
STRONG CAA JUST BEHIND THE FRONT. GALE WARNINGS WILL CONTINUE FOR
ALL LOCAL WATERS FROM 12-15Z FRIDAY THROUGH 06Z SATURDAY FOR THESE
STRONG WINDS. SOME WEAK SHORTWAVE RIDGING AND WANING CAA WILL
DECREASE WINDS BACK TO SCA LATE SAT NIGHT...BUT WINDS MAY REACH
GALES ON THE OCEAN IF NOT ALL WATERS ONCE AGAIN ON SATURDAY WITH
STRONG NW GRADIENT AND CAA BEHIND A SECONDARY ARCTIC FRONT. WINDS
THEN SLOWLY SUBSIDE SAT NIGHT THROUGH SUNDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST...WITH ALL WATERS TRANQUIL AND BELOW SCA FOR EARLY
NEXT WEEK WITH HIGH PRESSURE OVER THE WATERS.

AS FAR AS TIDES...MAIN CONCERN WILL BE FOR BLOW-OUT TIDES ON THE
SOUND FOR FRIDAY EVENING/FRI NIGHT WITH TIDAL DEPARTURES OF 2 1/2 TO
3 1/2 FT BELOW NORMAL WITH THE STRONG WESTERLY FLOW. TIDAL
DEPARTURES LOOK MARGINAL FOR BLOW-OUTS IN THE BATTERY FOR LATE
FRIDAY AFTERNOON.
&&

.HYDROLOGY...
RISES IN AREA RIVERS AND STREAMS HAVE NOT CAUSED ANY PROBLEMS AS
MELTING SNOW PACK HAS BEEN SLOW AND GRADUAL. RAINFALL ON FRIDAY WILL
BE QUICK AND LIGHT...ONLY RANGING FROM 0.10 TO 0.20 INCHES. THIS
RAIN AND ADDITIONAL SNOW MELT ARE NOT EXPECTED TO PRODUCE ANY
SIGNIFICANT PROBLEMS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005>012 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM 9 AM FRIDAY TO 6 PM
FRIDAY.
NY...WIND ADVISORY FOR NYZ067>081 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ330-335-338 FROM 9 AM FRIDAY TO 1 AM
     SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ330-335-338 FROM 4 AM FRIDAY TO 9
     AM FRIDAY.
  ...GALE WARNING FOR ANZ350-353-355 FROM 7 AM FRIDAY TO 1 AM
     SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ350-353-355 FROM 10 PM THURSDAY TO
     7 AM FRIDAY.
&&
Hazardous weather outlook, Feb 16, 6:33 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
633 AM EST THU FEB 16 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-171145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
633 AM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST TO NORTHWEST WINDS BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 50
MPH ARE EXPECTED FRIDAY AFTERNOON AND EVENING IN ASSOCIATION WITH THE
PASSAGE OF A STRONG COLD FRONT. WIND CHILLS MAY ALSO APPROACH ZERO
TO TEN BELOW ZERO BY SUNDAY MORNING. PLEASE SEE OUR SPECIAL
WEATHER STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ350-353-355-171145-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
633 AM EST THU FEB 16 2006

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS INCREASING TO 20 TO
25 KT WITH GUSTS UP TO 30 KT AND SEAS BUILDING TO 4 TO 7 FEET
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT FOR WINDS 30 TO 35 KT WITH GUSTS UP TO
45 KT FRIDAY MORNING THROUGH FRIDAY NIGHT IN ASSOCIATION WITH THE
PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

ANZ330-335-338-171145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
633 AM EST THU FEB 16 2006

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR WINDS INCREASING TO 20 TO
25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT FOR WINDS 25 TO 35 KT WITH GUSTS UP TO
40 KT FRIDAY MORNING THROUGH FRIDAY NIGHT IN ASSOCIATION WITH THE
PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.